Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kibora

Red areas, dry skin

Recommended Posts

Hello everyone,

I've had moderate acne for almost four years now. It used to be much, much worse, but I went to a dermatologist a couple times about a year ago, and things got a lot better. I basically don't get actual pimples anymore, but sometimes I get really red areas on my face. There are no bumps and usually no signs of a pimple or anything starting to come up, it's just red. So I figured it was just dry skin, and i'm sure it is, but I don't understand how to get rid of it or why it comes up. I'll put tons of moisturizer on it for days and it won't go away or really improve much. I basically end up just suffering for 3-5 days until it finally goes away. I just don't get why the moisturizer doesn't really improve it for that long of a period. It's so depressing because I haven't had a breakout or even a bad red spot for about a month and now I have a couple really bad spots and I just can't get it to look any better.

I currently use Duac at night and Differin in the morning. These two products have worked wonders for me as far as pimple/acne reduction. Like I said earlier, I really just have this weird redness/dryness problem that I have no idea how to improve quickly or really at all. Time seems to be the only thing that helps, but I can't live with this forever and I certainly can't have 3-5 days ruined at a time because of something like this.

I use Aveeno Ultra-Calming Daily Moisturizer SPF 15, but I have also used Complex 15 in the past. Both do the exact same as far as keeping the majority of my skin moisturized. I can't see it being these moisturizers though. Unless there are other moisturizers out there that are 10x as strong or something because these two usually don't improve the redness at all for days, and I've seen both of these recommended many times. I don't know what to do...

Also, I don't overuse my products or do anything to irritate or bother my skin. I eat fairly healthy and drink tons of water as well.

I desperately need to figure out how to effectively prevent and treat this problem. Any advice or help would be much appreciated.

Thanks,

Kibora

Edited by kibora

Share this post


Link to post
Share on other sites

Well firstly both of those topicals do often cause some redness.

But you should ask your dermatoligist, without a picture its difficult, but it could be some other skin condition, maybe psoriasis and its also possible it could be an allergic reaction idk :/

If it is just erythema caused by the acne medications I would really really advise aloe vera.

Share this post


Link to post
Share on other sites
Well firstly both of those topicals do often cause some redness.

But you should ask your dermatoligist, without a picture its difficult, but it could be some other skin condition, maybe psoriasis and its also possible it could be an allergic reaction idk :/

If it is just erythema caused by the acne medications I would really really advise aloe vera.

Hmm.. Is there a specific brand or something of aloe vera you would recommend?

Also, any tips, directions, warnings about the use of aloe vera would be helpful. Like can using too much of it actually cause redness or other problems? The best time to use it? Or is it basically the same as a lotion and you can just use as much whenever?

Thanks again,

Kibora

Edited by kibora

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×